Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 20, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 28, 2009, 5:40 PM EDT for 5 counties in Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 50 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2009, 5:40 PM EDT (21:40 UTC)
- Expired
- Mar 28, 2009, 6:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Bulloch County, GA, Chatham County, GA, Effingham County, GA, Liberty County, GA, Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 68 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 6:10 PM EDT | HAIL 0.25 | Savannah, GA | PEA SIZED HAIL AT SAVANNAH MALL. |
| Mar 28, 6:13 PM EDT | HAIL 0.25 | Skidaway Island, GA | PEA SIZED HAIL AT THE LANDINGS ON SKIDAWAY ISLAND. |
| Mar 28, 6:16 PM EDT | HAIL 0.25 | 3 Ese Savannah, GA | PEA SIZED HAIL REPORTED ON WHITE MARSH ISLAND... BETWEEN SAVANNAH AND TYBEE ISLAND. |
| Mar 28, 6:17 PM EDT | HAIL 0.25 | 1 E Savannah, GA | PEA SIZED HAIL NEAR SKIDAWAY ROAD. |
| Mar 28, 6:30 PM EDT | HAIL 1 | Tybee Island, GA | |
| Mar 28, 6:32 PM EDT | HAIL 0.5 | Tybee Island, GA | PEA TO DIME SIZE HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 12:47 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 282140
SVRCHS
GAC029-031-051-103-179-SCC013-053-282230-
/O.NEW.KCHS.SV.W.0020.090328T2140Z-090328T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
540 PM EDT SAT MAR 28 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRYAN COUNTY IN SOUTHEAST GEORGIA...
SOUTHEASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
CHATHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA...
WESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 630 PM EDT
* AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BLITCHTON TO 8 MILES NORTHWEST OF RICHMOND HILL TO
CROSSROADS...OR ALONG A LINE EXTENDING FROM BAY TO 8 MILES
NORTHWEST OF RICHMOND HILL TO 8 MILES SOUTHEAST OF HINESVILLE...
MOVING EAST AT 55 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
ELLABELL...MCINTOSH...
MARLOW...PINEORA...
GUYTON...RICHMOND HILL...
RINCON...STILLWELL...
EBENEZER...WINDSOR FOREST...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3175 8156 3198 8152 3231 8162 3253 8072
3225 8063 3230 8066 3234 8075 3230 8073
3228 8075 3220 8066 3206 8089 3202 8083
3197 8084 3195 8095 3193 8097 3191 8092
3185 8098 3186 8104 3178 8105 3171 8118
TIME...MOT...LOC 2140Z 259DEG 47KT 3224 8149 3200 8140
3177 8148
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 4:31 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 28, 4:31 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
431 PM EDT SAT MAR 28 2009
.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST AND MOVE OFFSHORE
LATE TONIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY AND
PERSIST THROUGH EARLY TUESDAY. A COLD FRONT WILL APPROACH FROM THE
WEST TUESDAY NIGHT AND PUSH THROUGH THE AREA EARLY WEDNESDAY...SETTLING
SOUTH OF THE AREA WHILE HIGH PRESSURE RETURNS LATE WEDNESDAY INTO
EARLY THURSDAY. THE FRONT WILL LIFT NORTH AS A WARM FRONT LATE THURSDAY
FOLLOWED BY ANOTHER COLD FRONT EARLY FRIDAY MORNING. HIGH PRESSURE
LOOKS TO RETURN FOR SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
LOOKS LIKE MORE OF A QLCS STRUCTURE FROM SRN SC BACK INTO THE WRN
FL PANHANDLE AHEAD OF A COLD FRONT PUSHING INTO WRN AL. THE MAIN
UPPER LOW LOOKS TO BE ROUNDING THE BEND PUSHING INTO NRN AR. THE
SEVERE THREAT LOOKS TO CONTINUE AS THE ACTIVITY PUSHES INTO AN
UNSTABLE ENVIRONMENT AND THINK THAT THE CURRENT TORNADO WATCH
STILL LOOKS ON TARGET...ALTHOUGH THE THREAT MAY LINGER A BIT
LONGER THAN 8 PM. LOOKS LIKE THE COLD FRONT WILL NOT PUSH THROUGH
UNTIL AROUND DAYBREAK BUT SINCE THE DEEPEST MOISTURE PUSHES
OFFSHORE AROUND 3-5 AM...DO NOT THINK THERE WILL BE MUCH OF A CHANCE
FOR SEVERE WX AFTER THIS TIME.
BREEZY CONDITIONS APPEAR LIKELY OVERNIGHT AS THE FRONT PUSHES
THROUGH. LOWS SHOULD RANGE FROM THE UPPER 50S ACROSS INTERIOR GA
TO THE MID 60S CLOSER TO THE COAST.
LAKE WINDS...A LAKE WIND ADVISORY WILL REMAIN IN EFFECT OVERNIGHT
AS WINDS AROUND 20 KT LOOK LIKE A GOOD BET AS STRONG LOW-LEVEL
WINDS MOVE ACROSS THE AREA IN ASSOCIATION WITH A STRONG COLD
FRONT. WINDS MAY BRIEFLY DROP BELOW CRITERIA FOR A PERIOD BUT ARE
EXPECTED TO PICK BACK UP SUNDAY MORNING AS A COLD FRONT SWEEPS
OFFSHORE.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE COLD FRONT SHOULD PUSH THROUGH AROUND DAYBREAK SUN. EXPECT A
CLEARING BUT QUITE BREEZY DAY WITH GUSTS UP TO AROUND 35 MPH DUE
TO A TIGHT PRESSURE GRADIENT AND VERTICAL MIXING OF STRONG LOW-
LEVEL WINDS TO THE SURFACE OCCURS IN MODEST COLD AIR ADVECTION.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
BROAD BUT WEAK HIGH PRESSURE WILL SLIDE E ACROSS THE AREA SUN NIGHT
THROUGH TUE MORNING...MAKING FOR DRY AND COOLER CONDITIONS ACROSS
THE AREA. A WEAK COLD FRONT WILL APPROACH FROM THE W LATE MON INTO
EARLY TUE...HELPING SHIFT THE HIGH OFFSHORE. IN CONJUNCTION WITH THE
APPROACHING FRONT IS A DEEPENING LOW PRES CENTER OVER THE UPPER MISS
RIVER VALLEY...BEING USHERED E BY A DEEPENING AND TILTING UPPER
LEVEL TROUGH OVER THE UPPER CENTRAL CONUS. AS THE UPPER LEVEL
BECOMES FURTHER NEGATIVELY TILTED TUE NIGHT INTO WED MORNING...THIS
WILL SHUNT THE COLD FRONT QUICKLY TWD THE COAST BY LATE WED MORNING.
DEEP SW FLOW AHEAD OF THE FRONT ALONG WITH STRONG WIND FIELDS IN THE
MID AND UPPER LEVELS LOOK TO PRODUCE A FEW BANDS OF RAIN/TSTMS IN
THE PREFRONTAL ENVIRONMENT. THUS...HAVE INCREASED POPS TO HIGH END
CHC FOR TUE NIGHT INTO WED MORNING WITH THE PROGRESSION OF THIS
FRONT. THE FRONT WILL SETTLE S OF THE AREA BY MIDDAY WED WHILE HIGH
PRES RETURNS FROM THE SW...ALLOWING FOR MORE TRANQUIL CONDS FOR LATE
WED THROUGH MIDDAY THU.
ANOTHER UPPER LEVEL LOW PRESSURE WAVE LOOKS TO TAKE A SIMILAR TRACK
THROUGH THE CENTRAL PLAINS ON ITS WAY THROUGH THE GREAT LAKES WED
NIGHT THROUGH THU NIGHT...AND LOOKS TO PUSH ANOTHER COLD FRONT
THROUGH THE AREA THU NIGHT INTO FRI MORNING...FOLLOWED BY HIGH PRES
FOR THE START OF NEXT WEEKEND. LESS CONFIDENCE DUE TO MORE MODEL
DIVERGENCE THIS FAR OUT LEADS TO ONLY 20/30 POPS FOR THE END OF THE
WEEK.
TEMPS WILL HAVE LITTLE VARIATION THROUGH THE WEEK WITH THE RAPID
PROGRESSION OF LOW PRESSURE SYSTEMS THROUGH THE AREA. TEMPS
GENERALLY WILL REMAIN NEAR CLIMATOLOGICAL NORMS.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
MVFR CIGS HANGING TOUGH AT KCHS WHILE KSAV IS VFR...ALTHOUGH NOT
FOR LONG AS CONVECTION IS QUICKLY APPROACHING FROM THE W. LOOKS
LIKE MOST OF THE ACTIVITY WILL PUSH THROUGH THE TERMS BY
06Z...ALTHOUGH CANNOT RULE OUT AT LEAST SOME SHOWERS MUCH OF THE
NIGHT UNTIL THE COLD FRONT PUSHES THROUGH AROUND DAYBREAK. HAVE
PLAYED ANY POTENTIAL IMPACTS FAIRLY CONSERVATIVELY FOR NOW...GOING
NO LOWER THAN MVFR. HOWEVER HAIL...STRONG WINDS AND FREQUENT CLOUD
TO GROUND LIGHTNING COULD ACCOMPANY THIS LINE. OTHERWISE...GUSTY
SOUTHERLY WINDS APPEAR LIKELY WITH GUSTS REACHING 30 KNOTS AT
TIMES EVEN OUTSIDE OF TSTMS...ESPECIALLY AT KCHS.
EXTENDED AVIATION OUTLOOK...HIGH PRESSURE RETURNS SUN NIGHT THROUGH
EARLY TUE...ALLOWING VFR CONDITIONS TO PREVAIL. ANOTHER COLD FRONT
WILL MOVE THROUGH THE AREA WED...BRINGING POSSIBLY MVFR/IFR
CONDITIONS WITHIN SHOWERS/THUNDERSTORMS TUE NIGHT INTO WED
MORNING.
&&
.MARINE...
TONIGHT...WINDS WILL VEER SW LATE TONIGHT AS A COLD FRONT APPROACHES
FROM THE W. EXPECT SOLID SCA CONDS FOR ALL WATERS...WITH GALE
FORCE WINDS A GOOD BET ACROSS THE WARMER GA WATERS BEYOND 40 NM
FROM SHORE. MAY NEED TO EVENTUALLY EXTEND THE SCA FOR THE GA
NEARSHORE WATERS A BIT LONGER BUT WILL RE-EVALUATE THIS LATER. OF
COURSE...HIGHER WINDS ALONG WITH LARGE HAIL AND WATERSPOUTS WILL
BE POSSIBLE ACROSS THE ENTIRE MARINE AREA AS A SQUALL LINE MOVES
THROUGH FROM THE W OVERNIGHT.
SUNDAY...SLOWLY IMPROVING CONDITIONS SUN BEHIND THE COLD FRONT...WITH
THE SCA COMING DOWN ACROSS THE SRN SC NEARSHORE WATERS BY AFTERNOON. HAVE
EXTENDED THE SCA FOR CHS HARBOR THROUGH THE AFTERNOON AS GREAT
MIXING IS EXPECTED THROUGH THE DAY.
SUNDAY NIGHT THROUGH THURSDAY...HIGH PRESSURE WILL MOVE THROUGH
THE WATERS SUN NIGHT THROUGH TUE MORNING...MAKING FOR FAIRLY
BENIGN CONDITIONS. ANOTHER COLD FRONT WILL APPROACH THE WATERS
FROM THE W TUE AND PUSH THROUGH THE MARINE AREA TUE NIGHT INTO WED
MORNING WHICH WILL LEAD TO DETERIORATING CONDITIONS ACROSS TE
WATERS...INCLUDING LIKELY SCA HEADLINES AND POSSIBLE GALE
HEADLINES DEPENDING ON THE STRENGTH OF THE SYSTEM. THIS FRONT WILL
PUSH OFFSHORE WED...MAKING FOR A RETURN OF HIGH PRES LATE WED INTO
THU AND MORE BENIGN CONDITIONS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 8 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
SC...TORNADO WATCH UNTIL 8 PM EDT THIS EVENING FOR SCZ040-042>045-
047>051.
LAKE WIND ADVISORY UNTIL 11 PM EDT SUNDAY FOR SCZ045.
MARINE...TORNADO WATCH UNTIL 8 PM EDT THIS EVENING FOR AMZ330-350-352-
354.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT SUNDAY FOR AMZ352.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT SUNDAY FOR AMZ350.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT SUNDAY FOR AMZ354.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR AMZ330.
GALE WARNING UNTIL 5 AM EDT SUNDAY FOR AMZ374.
&&
RJB/JPCHazardous weather outlook, Mar 28, 4:45 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 445 PM EDT SAT MAR 28 2009 AMZ330-350-352-354-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040- 042>044-047-291030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-LONG- INLAND LIBERTY-INLAND MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON- DORCHESTER-INLAND JASPER- 445 PM EDT SAT MAR 28 2009 ...TORNADO WATCH 90 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ117-119-139-141-SCZ048>051-291030- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 445 PM EDT SAT MAR 28 2009 ...TORNADO WATCH 90 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ045-291030- BERKELEY- 445 PM EDT SAT MAR 28 2009 ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 PM EDT SUNDAY FOR LAKE MOULTRIE... ...TORNADO WATCH 90 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ374-291030- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 445 PM EDT SAT MAR 28 2009 ...GALE WARNING IN EFFECT UNTIL 5 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL TRACK INTO THE SOUTHEAST UNITED STATES TODAY...THEN MOVE THROUGH SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA LATE TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT AND IMPACT MUCH OF THE REGION THROUGH THIS EVENING. CONDITIONS APPEAR FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS WITH THE MAIN HAZARDS EXPECTED TO BE LARGE HAIL...DAMAGING WINDS AND WATERSPOUTS. THE RISK FOR SEVERE THUNDERSTORMS WILL BE THE GREATEST THROUGH 10 PM. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR COAST GUARD BROADCASTS FOR POSSIBLE ISSUANCES OF SPECIAL MARINE WARNINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Mar 28, 3:08 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 308 PM EDT SAT MAR 28 2009 GAZ088-100-101-SCZ040-042-043-047-049-282000- ALLENDALE-BULLOCH-COASTAL COLLETON-EFFINGHAM-HAMPTON-INLAND COLLETON-INLAND JASPER-SCREVEN- 308 PM EDT SAT MAR 28 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN JASPER...CENTRAL COLLETON...HAMPTON...SOUTH CENTRAL ALLENDALE...EXTREME SOUTHEASTERN SCREVEN...SOUTHEASTERN BULLOCH AND NORTHERN EFFINGHAM COUNTIES THROUGH 400 PM EDT... AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LURAY TO BAY...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF HAMPTON TO BAY...MOVING EAST AT 60 MPH. AREAS IN AND AROUND BAY...CLYO...EGYPT...GUYTON...SHAWNEE... SPRINGFIELD...STILLWELL...STILSON...ALMEDA INTERSECTION...ASHTON... BRUNSON...COLLETON...COOSAWHATCHIE...CROCKETVILLE...CUMMINGS...EARLY BRANCH...ESTILL...FURMAN...GARNETT...GIFFORD...GILLISONVILLE... GRAYS...GREEN POND...HAMPTON...HENDERSONVILLE...ISLANDTON...LENA... LODGE...LURAY...MCPHERSONVILLE...MILEY...PADGETTS...PINELAND... RITTER...ROBERTVILLE...RUFFIN...SCOTIA...SHIRLEY...TARBORO... TILLMAN...VARNVILLE...WALTERBORO...WHITE HALL...WILLIAMS AND YEMASSEE WILL BE IMPACTED THROUGH 400 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Mar 28, 3:47 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG MILEY 32.95N 81.03W
03/28/2009 HAMPTON SC PUBLIC
PUBLIC REPORTED WIND DAMAGE AROUND 330 PM. SEVERAL TREES
UPROOTED AND A FEW SNAPPED OFF ABOUT 15 FEET UP.
&&
FWASpecial weather statement, Mar 28, 3:51 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 351 PM EDT SAT MAR 28 2009 SCZ042>044-047>050-282030- BEAUFORT-CHARLESTON-COASTAL COLLETON-DORCHESTER-HAMPTON-INLAND COLLETON-INLAND JASPER- 351 PM EDT SAT MAR 28 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN JASPER...NORTH CENTRAL BEAUFORT...WEST CENTRAL CHARLESTON...COLLETON...EAST CENTRAL HAMPTON AND DORCHESTER COUNTIES THROUGH 430 PM EDT... AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 45 TO 55 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF BAMBERG TO 12 MILES NORTHWEST OF WALTERBORO TO YEMASSEE...MOVING EAST AT 35 MPH. AREAS IN AND AROUND ASHEPOO...CANADYS...COLLETON...COOSAWHATCHIE... COTTAGEVILLE...DORCHESTER...EARLY BRANCH...GIVHANS...GREEN POND... HARLEYVILLE...HENDERSONVILLE...INDIAN FIELD...JACKSONBORO... MCPHERSONVILLE...PADGETTS...POCOTALIGO...REEVESVILLE...RIDGEVILLE... RITTER...ROUND O...RUFFIN...SAINT GEORGE...SHELDON...SMOAKS... WALTERBORO...WHITE HALL...WILLIAMS AND YEMASSEE WILL BE IMPACTED THROUGH 430 PM EDT. A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Mar 28, 4:08 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 408 PM EDT SAT MAR 28 2009 SCZ042-047-048-051-282045- BEAUFORT-COASTAL JASPER-HAMPTON-INLAND JASPER- 408 PM EDT SAT MAR 28 2009 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL JASPER...NORTHERN BEAUFORT AND EXTREME SOUTHEASTERN HAMPTON COUNTIES THROUGH 445 PM EDT... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR DEERFIELD...OR ABOUT 10 MILES SOUTHWEST OF RIDGELAND...MOVING NORTHEAST AT 45 MPH. AREAS IN AND AROUND BEAUFORT...COOSAWHATCHIE...GARDENS CORNER... GRAHAMVILLE...HARDEEVILLE...JASPER...MARINE CORPS AIR STATION...OLD HOUSE...POCOTALIGO...RIDGELAND...SHELDON...SWITZERLAND AND TILLMAN WILL BE IMPACTED THROUGH 445 PM EDT. A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Mar 28, 5:18 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 518 PM EDT SAT MAR 28 2009 GAZ101-114>116-137-138-282200- EFFINGHAM-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL- 518 PM EDT SAT MAR 28 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN LIBERTY...BRYAN...SOUTH CENTRAL EFFINGHAM...EXTREME EAST CENTRAL TATTNALL...SOUTHEASTERN EVANS AND NORTH CENTRAL LONG COUNTIES THROUGH 600 PM EDT... AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CLAXTON TO 7 MILES NORTH OF LUDOWICI...MOVING EAST AT 50 MPH. AREAS IN AND AROUND ALLENHURST...BELFAST...BLITCHTON...ELLABELL... FLEMINGTON...FORT STEWART...GROVELAND...GUM BRANCH...HINESVILLE... KELLER...LANIER...MCINTOSH...PEMBROKE...RICHMOND HILL AND MIDWAY WILL BE IMPACTED THROUGH 600 PM EDT. A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Mar 28, 5:27 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 527 PM EDT SAT MAR 28 2009 GAZ116>119-137>141-282215- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND MCINTOSH-LONG- 527 PM EDT SAT MAR 28 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN CHATHAM...LIBERTY... SOUTHERN BRYAN...MCINTOSH AND SOUTHEASTERN LONG COUNTIES THROUGH 615 PM EDT... AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 45 TO 55 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF PEMBROKE TO 6 MILES NORTHEAST OF GARDI...MOVING EAST AT 50 MPH. AREAS IN AND AROUND ALLENHURST...BELFAST...BURROUGHS...CRESCENT... EULONIA...FLEMINGTON...FORT MCALLISTER...FORT STEWART...GUM BRANCH... HALFMOON LANDING...HINESVILLE...ISLE OF HOPE...JONES...KELLER... MCINTOSH...MERIDIAN...PINE HARBOR...RETREAT...RICEBORO...RICHMOND HILL...SANDFLY...SAPELO ISLAND...SHELLMAN BLUFF...SKIDAWAY ISLAND... SOUTH NEWPORT...SUNBURY...TIBET...TOWNSEND...VALONA...VERNONBURG... WALTHOURVILLE...WHITE BLUFF...WINDSOR FOREST...CROSSROADS AND MIDWAY WILL BE IMPACTED THROUGH 615 PM EDT. A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 4:31 AM EDT | Gale Warning | CHS | 23 hr | |
| Mar 28, 9:42 AM EDT | Marine Weather Statement | CHS | 5 hr | |
| Mar 28, 4:01 PM EDT | Tornado Warning | CHS | Bryan, Chatham, Effingham | 29 min |
| Mar 28, 4:26 PM EDT | Severe Thunderstorm Warning | CHS | Evans, Long, Tattnall | 64 min |
| Mar 28, 5:14 PM EDT | Special Marine Warning | CHS | 61 min | |
| Mar 28, 5:34 PM EDT | Tornado Warning | CHS | Liberty, Long, McIntosh | 41 min |
| Mar 28, 5:43 PM EDT | Tornado Warning | CHS | Bryan, Chatham, Liberty | 47 min |
| Mar 28, 5:51 PM EDT | Special Marine Warning | CHS | 72 min | |
| Mar 28, 5:52 PM EDT | Special Marine Warning | CHS | 53 min | |
| Mar 28, 6:06 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham, Effingham, Liberty, Long, McIntosh and 1 more | 114 min |
| Mar 28, 6:25 PM EDT | Special Marine Warning | CHS | 95 min | |
| Mar 28, 6:41 PM EDT | Special Marine Warning | CHS | 94 min | |
| Mar 28, 7:35 PM EDT | Special Marine Warning | CHS | 55 min | |
| Mar 28, 4:01 AM EDT | Lake Wind Advisory | CHS | Berkeley | 52 hr |
| Mar 28, 3:56 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 49 min |
| Mar 28, 4:26 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Hampton, Jasper | 34 min |
| Mar 28, 4:40 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 65 min |
| Mar 28, 4:57 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 33 min |
| Mar 28, 6:55 PM EDT | Areal Flood Advisory | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester, Jasper | 110 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.